Alert archive / West Virginia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 53, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 31, 2009, 12:40 AM EDT for 5 counties in West Virginia. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2009, 12:40 AM EDT (04:40 UTC)
- Expired
- May 31, 2009, 1:45 AM EDT
- In force
- 65 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Braxton County, WV, Clay County, WV, Kanawha County, WV, Putnam County, WV, Roane County, WV
The radar
The Charleston,WV radar (KRLX), 43 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 1:16 AM EDT | TSTM WND DMG | Gandeeville, WV | TREES DOWN. |
| May 31, 1:18 AM EDT | TSTM WND DMG | 6 E Winfield, WV | TREES AND POWER LINES DOWN ALONG HEIZER CREEK ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 4:49 PM EDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.7 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 500 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1374 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 310440
SVRRLX
WVC007-015-039-079-087-310545-
/O.NEW.KRLX.SV.W.0053.090531T0440Z-090531T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1240 AM EDT SUN MAY 31 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME WEST CENTRAL BRAXTON COUNTY IN WEST VIRGINIA...
WESTERN CLAY COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF CLAY...
NORTHERN KANAWHA COUNTY IN WEST VIRGINIA...
NORTHEASTERN PUTNAM COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF WINFIELD...
SOUTHERN ROANE COUNTY IN WEST VIRGINIA...
* UNTIL 145 AM EDT
* AT 1236 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED 11 MILES NORTHWEST OF SISSONVILLE...OR 11 MILES NORTHEAST
OF WINFIELD...AND MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PINCH...ELKVIEW...CLENDENIN...AMMA...GLEN...WALLBACK AND BIG OTTER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY
MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA
AND CENTRAL WEST VIRGINIA.
&&
LAT...LON 3868 8178 3869 8175 3858 8166 3856 8162
3861 8152 3866 8155 3872 8153 3873 8117
3865 8116 3862 8108 3874 8096 3873 8096
3834 8106 3833 8109 3849 8190
TIME...MOT...LOC 0439Z 275DEG 33KT 3864 8171
$$
084 follow-up statements
000
WWUS51 KRLX 310458
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1258 AM EDT SUN MAY 31 2009
WVC007-015-039-079-087-310545-
/O.CON.KRLX.SV.W.0053.000000T0000Z-090531T0545Z/
KANAWHA WV-PUTNAM WV-BRAXTON WV-ROANE WV-CLAY WV-
1258 AM EDT SUN MAY 31 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR WESTERN CLAY...SOUTHERN ROANE...EXTREME WEST CENTRAL BRAXTON...
NORTHEASTERN PUTNAM AND NORTHERN KANAWHA COUNTIES...
AT 1256 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM TARIFF TO AMMA TO
BANCROFT...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF
SPENCER TO 11 MILES NORTHWEST OF CLAY TO WINFIELD...MOVING SOUTHEAST
AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POCA...
SISSONVILLE...WALLBACK...NEBO...BIG OTTER...CLENDENIN...PROCIOUS...
IVYDALE...ELKVIEW...PINCH...GLEN...BICKMORE AND INDORE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY
MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA
AND CENTRAL WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3868 8178 3869 8175 3857 8165 3856 8162
3861 8152 3866 8155 3872 8153 3873 8117
3865 8116 3862 8108 3874 8096 3834 8106
3833 8109 3849 8190
TIME...MOT...LOC 0457Z 294DEG 33KT 3868 8116 3856 8123
3856 8123 3849 8181
$$
15000
WWUS51 KRLX 310508
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
108 AM EDT SUN MAY 31 2009
WVC007-015-039-079-087-310545-
/O.CON.KRLX.SV.W.0053.000000T0000Z-090531T0545Z/
KANAWHA WV-PUTNAM WV-BRAXTON WV-ROANE WV-CLAY WV-
108 AM EDT SUN MAY 31 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR WESTERN CLAY...SOUTHERN ROANE...EXTREME WEST CENTRAL BRAXTON...
NORTHEASTERN PUTNAM AND NORTHERN KANAWHA COUNTIES...
AT 106 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NEBO TO WALLBACK TO
SISSONVILLE...OR ALONG A LINE EXTENDING FROM 13 MILES NORTH OF CLAY
TO CLAY TO 8 MILES NORTHEAST OF NITRO...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ELKVIEW...PINCH...GLEN...BICKMORE AND INDORE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY
MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA
AND CENTRAL WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3868 8178 3869 8175 3857 8165 3856 8162
3861 8152 3866 8155 3872 8153 3873 8117
3865 8116 3862 8108 3874 8096 3834 8106
3833 8109 3849 8190
TIME...MOT...LOC 0508Z 288DEG 33KT 3865 8103 3853 8110
3853 8110 3847 8168
$$
15000
WWUS51 KRLX 310525
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
125 AM EDT SUN MAY 31 2009
WVC007-079-087-310534-
/O.CAN.KRLX.SV.W.0053.000000T0000Z-090531T0545Z/
PUTNAM WV-BRAXTON WV-ROANE WV-
125 AM EDT SUN MAY 31 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ROANE...EXTREME WEST
CENTRAL BRAXTON AND NORTHEASTERN PUTNAM COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY
MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA
AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3850 8105 3857 8100 3834 8106 3833 8109
3844 8165
TIME...MOT...LOC 0524Z 288DEG 33KT 3858 8085 3847 8093
3847 8093 3841 8151
$$
WVC015-039-310545-
/O.CON.KRLX.SV.W.0053.000000T0000Z-090531T0545Z/
KANAWHA WV-CLAY WV-
125 AM EDT SUN MAY 31 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR WESTERN CLAY AND EAST CENTRAL KANAWHA COUNTIES...
AT 120 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF CLAY
TO 6 MILES EAST OF CLAY TO PINCH...OR ALONG A LINE EXTENDING FROM 11
MILES SOUTHWEST OF SUTTON TO 6 MILES EAST OF CLAY TO 7 MILES
NORTHEAST OF CHARLESTON...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GLEN...
BICKMORE AND INDORE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY
MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA
AND CENTRAL WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3850 8105 3857 8100 3834 8106 3833 8109
3844 8165
TIME...MOT...LOC 0524Z 288DEG 33KT 3858 8085 3847 8093
3847 8093 3841 8151
$$
15000
WWUS51 KRLX 310545
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
145 AM EDT SUN MAY 31 2009
WVC015-039-310555-
/O.EXP.KRLX.SV.W.0053.000000T0000Z-090531T0545Z/
KANAWHA WV-CLAY WV-
145 AM EDT SUN MAY 31 2009
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CLAY AND EAST CENTRAL
KANAWHA COUNTIES HAS EXPIRED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. OTHER
STORMS IN THE AREA COULD PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY
MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA
AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3850 8105 3857 8100 3834 8106 3833 8109
3844 8165
TIME...MOT...LOC 0525Z 288DEG 33KT 3856 8084 3845 8092
3845 8092 3840 8150
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 7:35 PM EDT, 5 hours 5 minutes earlier.
Area forecast discussion, May 30, 7:35 PM EDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 735 PM EDT SAT MAY 30 2009 .SYNOPSIS... A LOW PRESSURE CENTER MOVES ACROSS TONIGHT. A COLD FRONT CROSSES SUNDAY MORNING. HIGH PRESSURE SUNDAY AFTERNOON INTO EARLY NEXT WEEK. NEXT COLD MOVES IN TUESDAY NIGHT OR WEDNESDAY. && .NEAR TERM /THROUGH SUNDAY/... SHOWERS ALONG FRONT THAT WASHED OUT ACROSS CNTRL WV TODAY HAVE NOT COMPLETELY GONE AWAY...WITH NEW SHOWERS ALREADY FORMING ALONG THIS AXIS IN THE WESTERN PORTION OF THE CWA. EXPECT ACTIVITY WILL CONTINUE TO INCREASE IN THE AFTERNOON HEATING AND IN ADVANCE OF WEAK LOW PRESSURE APPROACHING FROM W KY...ACROSS THE SW PORTION OF THE CWA...THEN WORKING E THIS EVENING. MODELS HAVE BACKED OFF ON PW VALUES AND INSTABILITY...WITH THE JUICIEST AIR TO THE W. FREEZING LEVEL AND STRENGTH OF FLOW CAN STILL SUPPORT MARGINALLY SEVERE HAIL AND WIND IN AND NEAR NE KY WHERE SLT RISK IS. USED NEWLY WRITTEN EDIT AREA FROM MODEL PARAMETER TOOL TO HELP WITH PLACEMENT AND TIMING OF HIGHEST POPS AND BEST CHANCE FOR THUNDERSTORMS. MODELS SHOW PRECIPITATION HANGING ON A LITTLE LONGER IN THE MOUNTAINS EARLY SUNDAY MORNING AS A COLD FRONT MOVES IN FROM THE N. HIGH PRESSURE BEGINS TO BUILD INTO THE AREA BEHIND THE FRONT SUNDAY AFTERNOON BRINGING ABOUT CLEARING. GUIDANCE LOOKS REASONABLE FOR TONIGHT AND SUNDAY...WITH A BLEND WHERE DIFFERENCES SHOW UP IN A HTS-CRW-EKN AXIS SUNDAY. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... FIRST PART OF THE EXTENDED PERIOD WILL REMAIN DRY AS UPPER LEVEL RIDGING OVER THE SE U.S. REMAINS IN CONTROL. THIS WILL CREATE MOSTLY SUNNY SKIES...WITH THE EXCEPTION OF SOME AFTERNOON CU...AND WARMER TEMPERATURES ACROSS THE REGION FOR THE FIRST PART OF THE WORK WEEK. HUMIDITY WILL ALSO BE ON THE INCREASE EARLY IN THE EXTENDED AS THE SURFACE HIGH SHIFTS TO THE EAST...AND FLOW BECOMES MORE SOUTHWESTERLY. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... NAM CONTINUES TO BE FASTER WITH THE FRONT NEXT WEEK. HOWEVER...HAVE CONTINUED TO TREND THE FORECAST MORE TOWARDS THE GFS WHICH IS SLOWER WITH THE BREAK DOWN OF THE RIDGE...BRINGING THE FRONT INTO THE REGION TUESDAY NIGHT/EARLY WEDNESDAY...AND THEN SLOWLY SAGGING SOUTH OF THE REGION. THIS WILL BRING A RETURN OF SHOWERS AND THUNDERSTORMS TO THE REGION ONCE AGAIN. MUCH OF THE FORECAST AREA WILL BEGIN TO DRY OUT TOWARDS THE END OF THE WORK WEEK...ALTHOUGH HAVE CONTINUED TO MAINTAIN AT LEAST A SLIGHT CHANCE OF POPS IN THE FORECAST...MAINLY IN THE SOUTHERN PART OF THE CWA AND OVER THE HIGHER TERRAIN...AS DISTURBANCES CONTINUE TO MOVE THROUGH THE FLOW. MODELS INDICATE ANOTHER FRONT MOVING INTO THE REGION AT THE END OF THE EXTENDED PERIOD. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... COLD FRONT TO SAG DOWN ACROSS SOUTHERN WEST VIRGINIA TONIGHT AND SUNDAY. SCATTERED SEVERE THUNDERSTORMS WITH MVFR TO IFR CONDTIONS WILL BE COMMON THROUGH MIDNIGHT TONIGHT. MVFR OR WORSE LOW CLOUDS ARE LIKELY TO FORM ESPECIALLY IN PLACES WHERE IT RAINS THIS EVENING. FOG IS ALSO POSSIBLE...HAVE CONTINUED MVFR AT EKN. THE COLD FRONT WILL MOVE THROUGH AND OUT OF THE REGION ON SUNDAY POSSIBLY KEEPING PRECIPITATION IN THE MOUNTAINS FOR A LITTLE LONGER. MORNING LOW STRATUS IS LIKELY TO AFFECT MOUNTAINS SUNDAY MORNING BUT...BY MIDDAY...VFR CONDITIONS WILL PREVAIL WITH HIGH PRESSURE MOVING IN. AVIATION OUTLOOK /BEYOND 00Z SUNDAY/... NO SIGNIFICANT WX EXPECTED AT THIS TIME. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/SL/ESS/RPY NEAR TERM...TRM SHORT TERM...ESS LONG TERM...SL AVIATION...JS
Hazardous weather outlook, May 31, 12:26 AM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1226 AM EDT SUN MAY 31 2009 OHZ066-067-075-076-WVZ010-011-038-046-047-010430- PERRY-MORGAN-ATHENS-WASHINGTON-PLEASANTS-TYLER-WEBSTER-POCAHONTAS- RANDOLPH- 1226 AM EDT SUN MAY 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ083>087-VAZ003-004-WVZ005>009-013>020-024>037-039- 040-010430- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD- LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO- LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-UPSHUR-BARBOUR- 1226 AM EDT SUN MAY 31 2009 ...SEVERE THUNDERSTORM WATCH 316 IN EFFECT UNTIL 2 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 30, 11:25 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1125 PM EDT SAT MAY 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1058 PM HAIL RAVENSWOOD 38.94N 81.72W
05/30/2009 U0.25 INCH JACKSON WV PUBLIC
&&
NNNNLocal storm report, May 30, 11:27 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1127 PM EDT SAT MAY 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL HAMLIN 38.28N 82.10W
05/30/2009 U0.75 INCH LINCOLN WV PUBLIC
&&
NNNNLocal storm report, May 30, 11:53 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1153 PM EDT SAT MAY 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1135 PM HAIL CHESAPEAKE 38.49N 82.45W
05/30/2009 U1.00 INCH LAWRENCE OH PUBLIC
&&
NNNNLocal storm report, May 30, 11:59 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1159 PM EDT SAT MAY 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1140 PM HAIL HUNTINGTON 38.40N 82.36W
05/30/2009 U0.75 INCH CABELL WV PUBLIC
NNNNLocal storm report, May 31, 12:07 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1207 AM EDT SUN MAY 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1141 PM HAIL CHARLEY 37.98N 82.59W
05/30/2009 U1.00 INCH LAWRENCE KY PUBLIC
&&
NNNNSpecial weather statement, May 31, 12:31 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1231 AM EDT SUN MAY 31 2009 WVZ006>008-014>016-310530- CABELL-JACKSON-KANAWHA-MASON-PUTNAM-ROANE- 1231 AM EDT SUN MAY 31 2009 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CABELL...NORTHERN KANAWHA...PUTNAM...ROANE...SOUTHERN JACKSON AND SOUTHERN MASON COUNTIES... AT 1230 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED NEAR BUFFALO...MOVING EAST AT 35 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR ELEANOR AROUND 1240 AM...WINFIELD...AND TEAYS VALLEY AROUND 1245 AM...BANCROFT AROUND 1250 AM...POCA...AND NITRO AROUND 1255 AM...LIBERTY...CROSS LANES...AND INSTITUTE AROUND 100 AM AND DUNBAR AROUND 105 AM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:00 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 90 min |
| May 30, 8:07 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Cabell, Lincoln, Logan, Wayne | 83 min |
| May 30, 8:20 PM EDT | Tornado Warning | RLX | Cabell, Lincoln, Logan, Wayne | 40 min |
| May 30, 9:17 PM EDT | Severe Thunderstorm Warning | RLX | Cabell | 58 min |
| May 30, 9:56 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Kanawha, Lincoln, Putnam, Wayne | 73 min |
| May 30, 10:36 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Gilmer, Roane, Wirt | 37 min |
| May 30, 10:51 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln | 84 min |
| May 30, 10:52 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Pleasants, Ritchie, Tyler, Wirt, Wood | 38 min |
| May 30, 11:26 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Mingo, Wayne | 94 min |
| May 30, 11:36 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison, Lewis, Ritchie | 31 min |
| May 30, 11:43 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Clay, Jackson, Roane | 62 min |
| May 31, 12:00 AM EDT | Severe Thunderstorm Warning | RLX | Jackson, Roane, Wirt, Wood | 32 min |
| May 31, 1:16 AM EDT | Severe Thunderstorm Warning | RLX | Wayne | 48 min |
| May 31, 1:19 AM EDT | Severe Thunderstorm Warning | RLX | Logan, Mingo | 56 min |
| May 31, 1:35 AM EDT | Severe Thunderstorm Warning | RLX | Raleigh, Wyoming | 55 min |
| May 31, 2:02 AM EDT | Severe Thunderstorm Warning | RLX | McDowell, Wyoming | 43 min |
| May 31, 2:16 AM EDT | Severe Thunderstorm Warning | RLX | Logan, McDowell, Mingo, Wyoming | 59 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.